California, 2007Wildfire in California, August 1 to 31, 2007
August 1 to 31, 2007 · NWS LOX · 1 event in 1 county or zone
In August, the Zaca Wildfire in the mountains of Santa Barbara county continued to burn without full containment.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
In August, the Zaca Wildfire in the mountains of Santa Barbara county continued to burn without full containment.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before the first event at Jul 31, 7:00 PM PST, 5 hours earlier.
Area forecast discussion, Jul 31, 7:00 PM PST, 5 hours before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
800 PM PDT TUE JUL 31 2007
.SHORT TERM (TONIGHT THROUGH FRIDAY)...
SATELLITE IMAGERY SHOWING A RETURN OF LOW CLOUDS TO PORTIONS OF THE
COAST THIS EVENING. THE CURRENT MARINE LAYER DEPTH IS RANGING BETWEEN
1500 AND 2000 FEET...WITH ONSHORE GRADIENTS CONTINUING TO BE FAIRLY
STRONG FOR THIS TIME OF YEAR. WITH THIS PATTERN WOULD NORMALLY EXPECT
SOLID COVERAGE OF LOW CLOUDS AND FOG INTO MOST COASTAL AND VALLEY
AREAS OVERNIGHT. THE ONLY QUESTION MARK AT THIS POINT WILL BE LOS ANGELES
COUNTY...WHERE THERE IS SOME MID AND HIGH LEVEL CLOUDS APPROACHING FROM
THE EAST AND SOUTHEAST. LITTLE CHANGE IN TEMPERATURES AND MARINE LAYER
REGIME NEXT COUPLE OF DAYS AS OVERALL SYNOPTIC PATTERN REMAINS
STAGNANT. LATEST MODEL RUNS CONTINUE TO KEEP MOST OF THE MONSOONAL MOISTURE
TO OUR EAST THE NEXT COUPLE COUPLE OF DAYS. MOISTURE AND STABILITY PARAMETERS
ARE NOT IMPRESSIVE ACROSS OUR REGION...AND LATER SHIFTS WILL LIKELY NEED
TO REMOVE MENTION OF TSTMS FROM LA COUNTY MOUNTAINS AS WELL.
*** LONG TERM FROM PREVIOUS DISCUSSION ***
.LONG TERM (SATURDAY THROUGH TUESDAY)...
ONLY MINOR CHANGES EXPECTED THROUGH THE EXTENDED PERIOD. AT UPPER
LEVELS...THE RIDGE OVER THE 4 CORNERS WILL CONTINUE GRADUALLY SLIP
EASTWARD THROUGH MONDAY...BEFORE PUSHING BACK WESTWARD ON TUESDAY.
NEAR THE SURFACE...CONTINUED ONSHORE FLOW AND MARINE LAYER IS
EXPECTED. SO...WILL EXPECT SOME COOLER TEMPS SATURDAY THROUGH
MONDAY...THEN SOME SLIGHT WARMING ON TUESDAY. GIVEN THE UPPER FLOW
PATTERN...OUR AREA SHOULD REMAIN UNDER A SOUTHWEST FLOW...KEEPING
ANY MONSOONAL MOISTURE TO OUR SOUTH AND EAST.
&&
.AVIATION...WITH MARINE LAYER DEPTH RANGING BETWEEN 1500 AND 2000
FEET...WOULD EXPECT LOW CLOUDS AND FOG TO SURGE INTO MOST COASTAL
AND VALLEY AREAS OVERNIGHT INTO WEDNESDAY MORNING. THE ONLY QUESTION
MARK WILL BE POSSIBLE DISRUPTION OF THE MARINE LAYER REGIME IN LOS
ANGELES COUNTY DUE TO THE INFLUX OF MID AND UPPER LEVEL CLOUDS FROM
THE EAST AND SOUTHEAST.
.KLAX...WOULD GENERALLY EXPECT SOLID CEILING BETWEEN 1200 AND 1500
FEET OVERNIGHT...BUT THERE IS SLIGHT POSSIBILITY OF A DISRUPTED LOW
CLOUD PATTERN DUE TO THE MID AND HIGH LEVEL CLOUDS MENTIONED ABOVE.
ANTICIPATED BURNOFF ON WEDNESDAY GENERALLY AROUND 18-19Z.
.KBUR...FAIRLY HIGH CONFIDENCE THAT CEILING WILL RETURN TO KBUR OVERNIGHT
WITH BEST ESTIMATE OF TIMING SOMEWHERE AROUND 09Z...AND CEILING HEIGHT
RANGING BETWEEN 800 AND 1000 FEET.
.LOX WATCHES/WARNINGS/ADVISORIES...
NONE
&&
PUBLIC...GOMBERG/THOMPSON
AVIATION...GOMBERG
WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jul 31, 5:00 AM PST, 19 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT TUE JUL 31 2007
CAZ034>041-044>047-051>054-059-087-088-011300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
600 AM PDT TUE JUL 31 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.
.DAY ONE... TODAY AND TONIGHT
A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IS FORECAST FOR THE LOS
ANGELES COUNTY MOUNTAINS THIS AFTERNOON AND EVENING. PERSONS AND
RECREATIONISTS ARE URGED TO USE CAUTION AS SOME STORMS MAY CONTAIN
DANGEROUS CLOUD-TO-GROUND LIGHTNING AND GUSTY AND ERRATIC
THUNDERSTORM WINDS.
.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY
A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IS FORECAST FOR THE LOS
ANGELES COUNTY MOUNTAINS WEDNESDAY AND THURSDAY.
HALL
Wildfire, Santa Barbara County Mountains
- When
- August 1, 12:00 AM PST to August 31, 11:59 PM PST
- Where
- Santa Barbara County Mountains forecast zone
- Reported by
- Fire Department/Rescue
The Zaca Wildfire continued to burn across the mountains of Santa Barbara county. Much like in July, the continuation of hot and dry weather conditions combined with critical fuel moistures to allow the fire to burn across the area. By the end of August, the fire was approximately 90% contained but had burned over 230,000 acres.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Georgia, August 1 to 27, 20072 deaths · 97 events
- Excessive Heat in Tennessee, August 1, 20071 death · 1 event
- Flash Flooding and Heavy Rain in Texas, August 1 to 2, 2007$10 million · 15 events
- Flash Flooding and Flood in Utah, August 1, 2007$2.5 million · 3 events
- Flash Flood in Arizona, August 1, 2007$2.0 million · 1 event
- Flash Flooding and Heavy Rain in Nebraska, August 1, 2007$1.3 million · 8 events
- Flash Flooding in Texas, August 1 to 2, 2007$185,000 · 12 events
- Flash Flood in Nevada, August 1, 2007$297,000 · 1 event
- Drought in Alabama, August 1 to 31, 200739 events
- Drought in Tennessee, August 1 to 31, 200739 events
- Drought in North Carolina, August 1 to 31, 200734 events
- Damaging Winds in Mississippi, August 1 to 2, 2007$30,000 · 53 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 47279.